MAUDE Adverse Event Report: COVIDIEN PREVENT NEEDLE ONLY 25 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN PREVENT NEEDLE ONLY 25 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 26559
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that when administrating a vaccine to a child, the needle came out of the safety part as she was pulling the needle out after administering the vaccine.It was about ¾ of the way out when the needle came off and she was easily able to pull the needle out.Additional information was received from the customer and stated that the vaccine was given to a (b)(6) year-old child.Per customer, the needle was detached and was still in child¿s leg.The customer was able to remove the detached needle with no injury.

Brand Name
PREVENT NEEDLE ONLY 25 X 1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
Manufacturer (Section G)
COVIDIEN
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12350271
Report Number1017768-2021-00973
Device Sequence Number4181755
Product Code FMI
UDI-Device Identifier10612479201382
UDI-Public10612479201382
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number26559
Device Catalogue Number26559
Device Lot Number026519
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR
Patient SexUnknown